Alert archive / Georgia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 85, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 3, 2015, 3:15 PM EDT for Brantley County, Camden County, Charlton County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 3, 2015, 3:15 PM EDT (19:15 UTC)
- Expired
- Jun 3, 2015, 3:45 PM EDT
- In force
- 30 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
Counties Brantley County, GA, Camden County, GA, Charlton County, GA
The radar
The Jacksonville radar (KJAX), 58 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.3 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 593 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 997 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- -137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 12:15 PM EDT, 3 hours earlier.
Area forecast discussion, Jun 3, 12:15 PM EDT, 3 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 1215 PM EDT WED JUN 3 2015 ...STRONG TO ISOLATED SEVERE THUNDERSTORMS OVER SOUTHEAST GA AND I-75 CORRIDOR THIS AFTERNOON AND EARLY EVENING... .UPDATE... NOON SURFACE ANALYSIS DEPICTS A STALLED FRONTAL BOUNDARY EXTENDING FROM COASTAL NORTH CAROLINA SOUTHWESTWARD THROUGH CENTRAL GEORGIA. ALOFT...A CUTOFF CYCLONE IS SPINNING OVER THE SOUTHERN APPALACHIANS...WITH AN ASSOCIATED POSITIVE VORTICITY LOBE MOVING SOUTHEASTWARD INTO SOUTHEAST GEORGIA. AHEAD OF THIS FEATURE...LAPS ANALYSIS DEPICTS CAPE VALUES ALREADY RISING TO ABOVE 2000 J/KG FOR LOCATIONS NORTH OF INTERSTATE 10. LOW-TOPPED SHOWERS ARE BLOSSOMING JUST SOUTHEAST OF THE APPROACHING VORTICITY LOBE OVER COASTAL SOUTHEAST GA AND OVER THE OKEFENOKEE SWAMP. OTHERWISE...A STRATUS DECK THIS MORNING THAT BLANKETED INTERIOR SOUTHEAST GA IS LIFTING...WITH LEFTOVER DEBRIS CLOUDS AND RESIDUAL SHOWERS PERSISTING OVER FLAGLER COUNTY. HIGH RESOLUTION SHORT TERM GUIDANCE SUGGESTS THAT CONVECTION WILL CONTINUE TO BUILD OVER COASTAL SOUTHEAST GA THROUGH EARLY AFTERNOON...WITH ACTIVITY EXPANDING INTO THE JACKSONVILLE METRO AREA BY MID-AFTERNOON AS THE ATLANTIC SEA BREEZE MOVES WESTWARD AND ENHANCES ACTIVITY. SUBSIDENCE AND MID- LEVEL DRY AIR MAY DELAY CONVECTIVE INITIATION OVER NORTH CENTRAL FL...BUT MERGING SEA BREEZES AND OUTFLOWS LATE THIS AFTERNOON SHOULD RESULT IN SCATTERED TO NUMEROUS DEVELOPMENT ALONG THE I-75 CORRIDOR. MID- LEVEL DRY AIR MAY ENHANCE THE WET MICROBURST THREAT IN THESE AREAS LATE THIS AFTERNOON...WITH A FEW STRONG TO SEVERE WIND GUSTS POSSIBLE. THE FOCUS OF AFTERNOON AND EVENING CONVECTION WILL RESIDE OVER INLAND SOUTHEAST GA...AS THE FRONT TO THE NORTHWEST APPROACHES. THE PRESENCE OF THIS BOUNDARY AND MERGING MESOSCALE BOUNDARIES SHOULD ALSO RESULT IN AN ENHANCED WET MICROBURST POTENTIAL FOR AREAS WEST OF THE I-95 CORRIDOR. THE STORM PREDICTION CENTER CONTINUES TO PLACE OUR REGION IN A MARGINAL RISK FOR SEVERE THUNDERSTORM DEVELOPMENT. A WEAK SOUTHWESTERLY STEERING FLOW MAY EVENTUALLY EXPAND CONVECTION BACK TOWARDS I-95 DURING THE EVENING HOURS...BUT ACTIVITY SHOULD WEAKEN AFTER SUNSET. HIGHS TODAY WILL CLIMB INTO THE UPPER 80S INLAND AND THE MID 80S AT THE COAST. && .AVIATION... SHOWERS AND THUNDERSTORMS WILL LIKELY FIRST IMPACT SSI AFTER 17Z...WITH A PERIOD OF MVFR OR BRIEF IFR CONDITIONS POSSIBLE ACCOMPANIED BY GUSTY WINDS. EXPECT A HIGHER CHANCE OF SUB-VFR CONDITIONS FROM THUNDERSTORMS AT JAX...VQQ...AND GNV...GENERALLY AFTER 18Z THROUGH 00Z. OTHERWISE...VFR CONDITIONS WILL PREVAIL. SHOWERS AND THUNDERSTORMS MAY LINGER PAST 00Z AT GNV...WITH PERIODS OF MVFR VISIBILITIES EXPECTED AT VQQ AFTER 06Z. && .MARINE... LIGHT OFFSHORE WINDS WILL TRANSITION TO SOUTHEASTERLY WITH INCREASING SPEEDS IN THE NEAR SHORE WATERS AS THE SEA BREEZE MOVES INLAND. SHOWERS AND THUNDERSTORMS WILL LIKELY IMPACT THE GEORGIA COASTAL WATERS THROUGH THE EVENING HOURS AS A COLD FRONT APPROACHES FROM THE NORTHWEST. A WIND SURGE EARLY THIS EVENING WILL BRING SUSTAINED SOUTHEAST WIND SPEEDS UP TO NEAR 15 KNOTS...WITH SPEEDS SUBSIDING AFTER MIDNIGHT. ONSHORE WINDS WILL PREVAIL THROUGH THURSDAY NIGHT WITH SPEEDS BELOW 15 KNOTS...AND THEN MAY SHIFT TO A MORE NORTHERLY DIRECTION BY EARLY FRIDAY AS LOW PRESSURE DEVELOPS OFF THE CAROLINA COAST. RIP CURRENTS: LOW RISK CONTINUES THROUGH THURSDAY. && .PRELIMINARY POINT TEMPS/POPS... AMG 88 66 87 68 / 70 60 40 10 SSI 83 72 84 72 / 50 30 20 20 JAX 87 67 87 70 / 50 10 30 10 SGJ 85 70 85 73 / 20 10 20 10 GNV 89 67 90 69 / 60 30 30 10 OCF 89 68 91 70 / 50 40 40 10 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && NELSON/SHASHY/WALSH
Hazardous weather outlook, Jun 3, 1:45 PM EDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 145 PM EDT WED JUN 3 2015 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-041745- COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT 20 NM- COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT 20 NM- COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM- WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM- WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM- HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION- BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION- COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING- WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN- ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 145 PM EDT WED JUN 3 2015 ...STRONG TO SEVERE THUNDERSTORMS POSSIBLE THROUGH EARLY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT... STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH THE EARLY EVENING HOURS...WITH ACTIVITY ALONG COASTAL SOUTHEAST GEORGIA EARLY THIS AFTERNOON EXPANDING INLAND AND BECOMING FOCUSED ALONG THE INTERSTATE 75 CORRIDOR BY THE EARLY EVENING HOURS. STRONGER ACTIVITY WILL BE CAPABLE OF PRODUCING STRONG AND POSSIBLY DAMAGING WIND GUSTS...FREQUENT LIGHTNING STRIKES...AND SMALL HAIL. ACTIVITY MAY LINGER WELL INTO THE EVENING HOURS AT INLAND LOCATIONS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... SCATTERED MAINLY AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE EXPECTED EACH DAY. THE BEST COVERAGE OF STORMS WILL BE GENERALLY WEST OF THE I-95 CORRIDOR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON DEPENDING ON THE EXTENT OF SEVERE THUNDERSTORM COVERAGE. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. NELSON
In the hours before
Special weather statement, Jun 3, 1:14 PM EDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
114 PM EDT WED JUN 3 2015
GAZ154-166-031745-
COASTAL CAMDEN GA-COASTAL GLYNN GA-
114 PM EDT WED JUN 3 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GLYNN AND
NORTHEASTERN CAMDEN COUNTIES UNTIL 145 PM EDT...
AT 113 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
BRUNSWICK. THIS STORM WAS NEARLY STATIONARY.
HAIL UP TO NICKEL SIZE IN DIAMETER AND GUSTY WINDS OF 40 TO 50 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
LOCATIONS IMPACTED INCLUDE...
BRUNSWICK...ST. SIMONS ISLAND...DOCK JUNCTION...JEKYLL ISLAND...SEA
ISLAND...COUNTRY CLUB ESTATES AND DOVER BLUFF.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3115 8136 3113 8139 3113 8136 3112 8141
3108 8140 3104 8143 3106 8147 3105 8147
3106 8151 3103 8145 3099 8148 3099 8150
3103 8162 3117 8158 3120 8155 3119 8153
3121 8154 3127 8146 3121 8132
TIME...MOT...LOC 1713Z 302DEG 3KT 3115 8151
WALSHSpecial weather statement, Jun 3, 1:48 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
148 PM EDT WED JUN 3 2015
GAZ133-135-031830-
JEFF DAVIS GA-APPLING GA-
148 PM EDT WED JUN 3 2015
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN JEFF DAVIS AND
NORTHWESTERN APPLING COUNTIES UNTIL 230 PM EDT...
AT 148 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
HAZLEHURST...MOVING SOUTHEAST AT 5 MPH.
HAIL UP TO NICKEL SIZE IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
LOCATIONS IMPACTED INCLUDE...
HAZLEHURST...GRAHAM...PLANT HATCH...GRAYS LANDING AND PINE GROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3197 8243 3196 8240 3196 8238 3194 8238
3194 8234 3191 8229 3172 8251 3192 8268
3193 8259 3196 8256 3196 8253 3195 8249
3196 8248 3197 8250
TIME...MOT...LOC 1748Z 314DEG 6KT 3194 8255
SHASHYSpecial weather statement, Jun 3, 3:08 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
308 PM EDT WED JUN 3 2015
GAZ165-166-032000-
COASTAL CAMDEN GA-INLAND CAMDEN GA-
308 PM EDT WED JUN 3 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CAMDEN COUNTY UNTIL 400
PM EDT...
AT 308 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WOODBINE...MOVING SOUTHEAST AT 10 MPH.
HAIL UP TO NICKEL SIZE IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
LOCATIONS IMPACTED INCLUDE...
ST. MARYS...KINGSLAND...WOODBINE...KINGS BAY BASE...COLESBURG...
CUMBERLAND ISLAND AND HARRIETTS BLUFF.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3087 8142 3083 8147 3085 8155 3083 8150
3082 8149 3083 8151 3081 8152 3081 8150
3072 8162 3073 8162 3074 8172 3087 8189
3103 8191 3090 8151 3087 8150 3089 8150
3091 8149 3088 8141
TIME...MOT...LOC 1908Z 302DEG 7KT 3091 8177
HESSLocal storm report, Jun 3, 3:11 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
311 PM EDT WED JUN 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM TSTM WND DMG 3 NE HAZLEHURST 31.90N 82.57W
06/03/2015 JEFF DAVIS GA 911 CALL CENTER
NUMEROUS TREES AND POWER LINES DOWN NEAR UVALDA HWY
&&
AWALKERThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 8:53 PM EDT | Special Weather Statement | JAX | Suwannee | 52 min |
| Jun 2, 10:04 PM EDT | Areal Flood Advisory | JAX | Columbia, Hamilton, Suwannee | 86 min |
| Jun 3, 3:28 PM EDT | Special Weather Statement | JAX | Nassau | 32 min |
| Jun 3, 3:46 PM EDT | Severe Thunderstorm Warning | JAX | Nassau | 29 min |
| Jun 3, 3:59 PM EDT | Special Weather Statement | JAX | Duval | 46 min |
| Jun 3, 4:16 PM EDT | Severe Thunderstorm Warning | JAX | Duval, Nassau | 59 min |
| Jun 3, 4:21 PM EDT | Special Marine Warning | JAX | 114 min | |
| Jun 3, 5:19 PM EDT | Special Weather Statement | JAX | Duval | 41 min |
| Jun 3, 6:00 PM EDT | Special Weather Statement | JAX | Clay | 45 min |
| Jun 3, 1:14 PM EDT | Special Weather Statement | JAX | Glynn | 31 min |
| Jun 3, 1:48 PM EDT | Special Weather Statement | JAX | Jeff Davis | 42 min |
| Jun 3, 1:53 PM EDT | Severe Thunderstorm Warning | JAX | Appling, Jeff Davis | 37 min |
| Jun 3, 3:08 PM EDT | Special Weather Statement | JAX | Camden | 52 min |
| Jun 3, 4:10 PM EDT | Special Weather Statement | JAX | Wayne | 50 min |
| Jun 3, 4:32 PM EDT | Special Weather Statement | JAX | Wayne | 28 min |
| Jun 3, 4:54 PM EDT | Areal Flood Advisory | JAX | Wayne | 96 min |
| Jun 3, 5:04 PM EDT | Special Weather Statement | JAX | Wayne | 41 min |
| Jun 3, 5:17 PM EDT | Severe Thunderstorm Warning | JAX | Appling, Pierce, Wayne | 28 min |
| Jun 3, 5:45 PM EDT | Severe Thunderstorm Warning | JAX | Appling, Brantley, Pierce, Wayne | 30 min |
| Jun 3, 5:49 PM EDT | Areal Flood Advisory | JAX | Appling, Wayne | 116 min |
| Jun 3, 6:16 PM EDT | Severe Thunderstorm Warning | JAX | Brantley, Glynn, Pierce, Wayne | 44 min |
| Jun 3, 7:04 PM EDT | Special Weather Statement | JAX | Brantley | 41 min |
| Jun 3, 7:25 PM EDT | Special Weather Statement | JAX | Brantley | 50 min |
| Jun 3, 7:27 PM EDT | Special Weather Statement | JAX | Atkinson | 48 min |
| Jun 3, 7:29 PM EDT | Areal Flood Advisory | JAX | Atkinson, Coffee, Ware | 91 min |
| Jun 3, 7:31 PM EDT | Severe Thunderstorm Warning | JAX | Brantley, Camden, Charlton, Glynn | 44 min |
| Jun 3, 7:38 PM EDT | Severe Thunderstorm Warning | JAX | Atkinson, Clinch, Echols | 52 min |
| Jun 3, 7:43 PM EDT | Special Weather Statement | JAX | Ware | 47 min |
| Jun 3, 7:54 PM EDT | Areal Flood Advisory | JAX | Brantley, Camden, Glynn | 96 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.